Alert archive / Massachusetts / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 34, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jun 3, 2010, 5:05 PM EDT for Essex County, Middlesex County, Suffolk County, Massachusetts. It was in force for 55 min. 13 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2010, 5:05 PM EDT (21:05 UTC)
- Expired
- Jun 3, 2010, 6:00 PM EDT
- In force
- 55 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Essex County, MA, Middlesex County, MA, Suffolk County, MA
The radar
The Boston radar (KBOX), 64 km from the middle of the area, began a volume at 21:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 5:20 PM EDT | TSTM WND DMG | Stoneham, MA | LARGE TREE DOWN ON WESTWOOD STREET |
| Jun 3, 5:20 PM EDT | TSTM WND DMG | Wakefield, MA | TREE DOWN ON SUMMER STREET |
| Jun 3, 5:21 PM EDT | TSTM WND DMG | Wakefield, MA | WIRES DOWN ON RICHARDSON STREET |
| Jun 3, 5:24 PM EDT | TSTM WND DMG | Reading, MA | LARGE TREE DOWN ON WIRES ON RTE 62 |
| Jun 3, 5:26 PM EDT | TSTM WND DMG | Danvers, MA | TREE DOWN ON WIRES ON ROUTE 62 |
| Jun 3, 5:30 PM EDT | TSTM WND DMG | Saugus, MA | TREE DOWN ON ROUTE 1 SOUTH BLOCKING EXIT RAMP TO WALNUT STREET. |
| Jun 3, 5:31 PM EDT | TSTM WND DMG | Wakefield, MA | TREE DOWN ON SUMMER STREET |
| Jun 3, 5:34 PM EDT | TSTM WND DMG | Peabody, MA | TREE DOWN ON WIRES ON GREENWOOD AVE. |
| Jun 3, 5:38 PM EDT | TSTM WND DMG | Lynn, MA | TREES AND WIRES DOWN ON CAR ON HERSCHEL STREET. TWO PEOPLE RESCUED. TREES AND WIRES ALSO DOWN ON PICKWICK ROAD. TREE DOWN ON A GARAGE ON BANKS ROAD. |
| Jun 3, 5:40 PM EDT | TSTM WND DMG | Swampscott, MA | TREE DOWN ON A HOUSE ON THOMAS ROAD. |
| Jun 3, 5:42 PM EDT | TSTM WND DMG | Swampscott, MA | MULTIPLE TREES DOWN |
| Jun 3, 5:48 PM EDT | TSTM WND DMG | Danvers, MA | TREE DOWN ON NORTH STREET |
| Jun 3, 5:48 PM EDT | TSTM WND DMG | Lynn, MA | TREES AND WIRES DOWN ON CAR ON HERSCHEL STREET. TWO PEOPLE RESCUED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 15 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 1:03 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 9.1 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 658 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 124 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
196
WUUS51 KBOX 032105
SVRBOX
MAC009-017-025-032200-
/O.NEW.KBOX.SV.W.0034.100603T2105Z-100603T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
505 PM EDT THU JUN 3 2010
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTH CENTRAL ESSEX COUNTY IN EASTERN MASSACHUSETTS...
THIS INCLUDES THE CITIES OF...LYNN...BEVERLY...
EAST CENTRAL MIDDLESEX COUNTY IN EASTERN MASSACHUSETTS...
EXTREME NORTHEASTERN SUFFOLK COUNTY IN EASTERN MASSACHUSETTS...
* UNTIL 600 PM EDT
* AT 500 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
BURLINGTON...AND WAS MOVING EAST AT 30 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...WINCHESTER...READING...
STONEHAM...NORTH READING...WAKEFIELD...MELROSE...MALDEN...
LYNNFIELD...SAUGUS...PEABODY...DANVERS...SWAMPSCOTT...SALEM AND
MARBLEHEAD.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...AS WELL
AS DEADLY LIGHTNING AND TORRENTIAL RAIN. GET TO SAFE SHELTER NOW...
INSIDE A STURDY BUILDING OR IN A VEHICLE. DO NOT SEEK SHELTER UNDER
TREES. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING. DRIVERS SHOULD BE ALERT FOR PONDING OF WATER AND AVOID
FLOODED ROADS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4260 7075 4255 7078 4254 7089 4253 7086
4251 7088 4252 7085 4249 7083 4245 7089
4245 7092 4242 7092 4243 7096 4242 7128
4257 7130
TIME...MOT...LOC 2105Z 274DEG 26KT 4250 7116
$$
MLE2 follow-up statements
786
WWUS51 KBOX 032123
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
523 PM EDT THU JUN 3 2010
MAC009-017-025-032200-
/O.CON.KBOX.SV.W.0034.000000T0000Z-100603T2200Z/
SUFFOLK MA-MIDDLESEX MA-ESSEX MA-
523 PM EDT THU JUN 3 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTH CENTRAL ESSEX...EAST CENTRAL MIDDLESEX AND EXTREME NORTH
CENTRAL SUFFOLK COUNTIES...
AT 514 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR STONEHAM AND WAKEFIELD...OR 8 MILES WEST OF
LYNN...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SAUGUS...PEABODY...DANVERS...SWAMPSCOTT...SALEM...MARBLEHEAD AND
BEVERLY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4245 7117 4257 7116 4260 7075 4255 7078
4254 7089 4253 7086 4251 7088 4252 7085
4249 7083 4245 7089 4245 7092 4242 7092
4243 7096
TIME...MOT...LOC 2123Z 278DEG 22KT 4249 7104
$$
MLE609
WWUS51 KBOX 032136
SVSBOX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
536 PM EDT THU JUN 3 2010
MAC009-017-025-032200-
/O.CON.KBOX.SV.W.0034.000000T0000Z-100603T2200Z/
SUFFOLK MA-MIDDLESEX MA-ESSEX MA-
536 PM EDT THU JUN 3 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR SOUTH CENTRAL ESSEX...EXTREME EAST CENTRAL MIDDLESEX AND EXTREME
NORTHEASTERN SUFFOLK COUNTIES...
AT 532 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR LYNN...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SWAMPSCOTT...SALEM...MARBLEHEAD AND BEVERLY
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4244 7107 4259 7093 4260 7075 4255 7078
4254 7089 4253 7086 4251 7088 4252 7085
4249 7083 4245 7089 4245 7092 4242 7092
4243 7096
TIME...MOT...LOC 2137Z 278DEG 22KT 4248 7092
$$
MLEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 4:45 PM EDT, 20 minutes earlier.
Area forecast discussion, Jun 3, 4:45 PM EDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
445 PM EDT THU JUN 3 2010
.SYNOPSIS...
A WEAK COLD FRONT WILL STALL TONIGHT NEAR THE NEW ENGLAND SOUTH
COAST. THE FRONT WILL MOVE BACK ACROSS SOUTHERN NEW ENGLAND AS A
WARM FRONT LATE FRIDAY NIGHT. A COLD FRONT MOVES THROUGH OVER THE
WEEKEND BRINGING A CHANCE OF SHOWERS AND THUNDERSTORMS. DRIER AIR
THEN ARRIVES FOR EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
LINE OF SHOWERS AND TSTMS WITH A FEW STRONG TSTMS ASH-CEF ENTERING
REGION OF SBCAPES ABOVE 2000 J/KG AND SO FURTHER STRENGTHENING
APPEARS POSSIBLE AS IT CROSS WORCESTER...MIDDLESEX AND ESSEX
COUNTIES IN CENTRAL AND NORTHEAST MA. TSTMS EXPECTED TO WEAKEN SE OF
A BOS-PVD LINE AS THEY ENCOUNTER MARINE BOUNDARY INFLUENCED LAYER.
NAM AND GFS BOTH SIGNAL INSTABILITY ACROSS SOUTHERN/CENTRAL CT
TONIGHT ALONG WITH WEAK LOW LEVEL MOISTURE CONVERGENCE AND RIGHT
REAR QUAD OF UPPER JET. THUS...WILL KEEP HI CHANCE POPS TO LO LIKELY
POPS ON AND ABOUT A LINE HFD-IJD-30 W PVD UNTIL 06Z. ACTIVITY
MAY...HOWEVER...FOCUS FURTHER SOUTH TOWARD SOUTH COAST...WHICH ECMWF
WOULD SUGGEST. PRECIPITABLE WATER VALUES REMAIN HIGH AND ANY
CONVECTION MAY TEND TO TRAIN ALONG WEAK FRONTAL BOUNDARY. THUS...MAY
HAVE TO KEEP EYE ON RAFL TOTALS TONIGHT FOR ANYTHING LOCALLY
EXCESSIVE.
MORE FOG WITH LOCALLY DENSE FOG SOUTH COAST TONIGHT.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
FRONT EXPECTED TO SLIP SOUTH OF NEW ENGLAND SOUTH COAST FRIDAY
MORNING. EXCEPT FOR THE POSSIBILITY OF LINGERING SHOWERS/TSTMS ALONG
THE SOUTH COAST AROUND DAYBREAK...FRIDAY IS EXPECTED TO BE DRY. FOG
SHOULD THIN OUT MORE QUICKLY FRIDAY MORNING THAT THIS MORNING AS
FRONT SLIPS A LITTLE FURTHER SOUTH. TEMPERATURES SHOULD NOT HAVE TROUBLE
GETTING INTO THE 80S INLAND BUT LIGHT SURFACE PRESSURE GRADIENT WILL
SET STAGE FOR SEA BREEZES BOTH SOUTH AND EAST COASTS DURING FRIDAY.
ALL MODELS SIGNAL ELEVATED INSTABIILTY BURST WITH WARM FRONT PASSAGE
ALOFT LATE FRIDAY NIGHT WITH K INDICES RISING INTO THE LOW TO MID
30S. ECMWF SEEMS TO BE A LITTLE FASTER THAN OTHERS. SREF POPS WOULD
SEEM TO SUPORT HI CHANCE TO LIKELY POPS LATE FRIDAY NIGHT ACROSS
MUCH OF AREA NORTH OF THE SOUTH COAST. EXPECT STRATUS/FOG TO MOVE
NORTH DURING NIGHT AS MORE MORE HUMID AIR ATTEMPTS TO WORK BACK
NORTH.
HAVE GONE CLOSE TO MET TEMPERATURE GUIDANCE...MAINLY BECAUSE BUYING
INTO COOLER HIGHS EAST COAST MA DUE TO SEA BREEZE. OTHERWISE...NOT A
GREAT DEAL OF DIFFERENT BETWEEN MET AND MAV.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
MODEL CONSENSUS HAS WARM FRONT LIFTING NORTH OF FORECAST AREA BY
12Z. PREFRONTAL TROF THEN MOVES THROUGH DURING THE AFTERNOON/EVENING.
MODELS DIFFER ON WHETHER THE COLD FRONT MOVES THROUGH OR IF IT IS A
PREFRONTAL TROF THAT MOVES THROUGH. UPPER SHORTWAVE AND ASSOCIATED
JET THEN DRIVE OVER SOUTHERN NEW ENGLAND SUNDAY AFTERNOON/EVENING.
THIS PATTERN SUGGESTS SHOWERS/TSTMS SATURDAY...POSSIBLY RIGHT AROUND
12Z SHIFTING NORTHEAST AND THEN RE-FIRING DURING THE
AFTERNOON/EVENING. THE PREFRONTAL TROF WOULD BE A FOCUSSING
MECHANISM SUPPORTED BY VENTING BY THE APPROACHING UPPER JET AND BY
SUFFICIENT INSTABILITY WITH A HIGH PROBABILITY OF CAPES OVER 1000J.
THERE WILL ALSO BE WINDS OF 30 KNOTS AT 850 MB AND 40-50 KNOTS AT
500 MB. PRECIPITABLE WATER VALUES WILL BE 1.5 TO 1.8 INCHES. THIS
MEANS AT THE LEAST SOME HEAVY DOWNPOURS...AND THE POTENTIAL FOR
SEVERE STORMS WILL ALSO NEED TO BE CONSIDERED.
CONVECTION SHOULD DIMINISH SATURDAY NIGHT AS THE TROF OR COLD FRONT
MOVES OFF...THEN RETURN ON SUNDAY AS THE UPPER DISTURBANCE...AND
MAYBE THE ACTUAL COLD FRONT??...MOVE THROUGH. INSTABILITY NOT AS
GREAT SUNDAY ALTHOUGH WINDS ALOFT STILL RESPECTABLE. FOR NOW WE WILL
GO WITH CHANCE OF SHOWERS.
LIKELY POPS FORECAST FOR SATURDAY DIMINISHING TO CHANCE POPS SATURDAY
NIGHT AND THEN HIGH-END CHANCE POPS SUNDAY. FORECAST TEMPS/DEWPOINTS ARE
A BLEND OF MOS...FORECAST WINDS ARE A BLEND OF NAM AND GLOBAL GEM.
MONDAY-TUESDAY
HIGH PRESSURE BUILDS IN WITH DRIER WEATHER. SOME CONCERN THAT UPPER
SHORTWAVE MOVING THROUGH ON MONDAY MAY BRING CLOUDS AND A FEW
SHOWERS...IF THE MONDAY FORECAST CHANGES IT WOULD BE DUE TO THAT.
TEMPERATURES ARE A BLEND OF MOS.
WEDNESDAY-THURSDAY
LOW PRESSURE APPROACHES FROM THE PLAINS. CLOUDS SHOULD INCREASE
WEDNESDAY AND WE HAVE INCLUDED POPS AT THAT TIME. BEST CHANCE FOR
PRECIP WOULD BE AS THE SYSTEM PASSES WEDNESDAY NIGHT/THURSDAY.
ENOUGH UNCERTAINTY IN TIMING SO THAT WE HAVE MAINTAINED A BROADER
TIME RANGE FOR POPS.
&&
.AVIATION /21Z THURSDAY THROUGH TUESDAY/...
REST OF AFTERNOON...BKN LINE OF TSTMS ASH-CEF AT 20Z MAY PRODUCE
LOCALLY STRONG SFC WND GUSTS ACROSS CENTRAL AND NE MA.
KBOS...TSTMS EXPECTED TO IMPACT W AND N APPROACHES TO BOS. THESE
TSTMS OR NEW TSTMS AHEAD OF LINE MAY PASS NEAR OR OVER BOS DURNG
22-23Z TIME FRAME. TSTMS EXPECTED TO WEAKEN SE OF BOS-PVD LINE.
TONIGHT...FOR MA AND SW NH...PATCHY VALLEY FOG...OTHERWISE VFR WITH
ANY CIGS ABOVE 10K FT. ACROSS CT...RI AND SE MA...MVFR CIGS AND
VSBYS WITH CIGS 20 TO 3 THOUSAND FT EXCEPT LIFR WITH CIGS BLO 5
HUNDRED FT AND VSBYS BLO 1 MI ALONG S COAST. CONDITIONS IMPROVING
AFT 10Z FRIDAY.
KBOS...VFR WITH MODERATE CONFIDENCE TONIGHT WITH VSBYS A LITTLE
ABOVE 6 MILES AND CIGS ABOVE 7 THOUSAND FT.
FRIDAY...VFR CONDITIONS WITH HIGH CONFIDENCE ONCE LINGER ST/FOG
CLEARS OUT S COAST. BAND OF 3 TO 4 THOUSAND FT BKN CLOUDS MAY FORM
ALONG SEA BREEZE BOUNDARY CONVERGENCE ACROSS E AND SE MA FRIDAY AFTERNOON.
FRIDAY NIGHT...START OUT VFR...BUT MVFR CONDITIONS IN SHOWERS AND
TSTMS LIKELY AFT 05Z.
OUTLOOK...SATURDAY THROUGH TUESDAY...
SATURDAY
MIXED MVFR/IFR SATURDAY IN SHOWERS/TSTMS. ONE BATCH MOVES
NORTHEAST OF MASSACHUSETTS SATURDAY MORNING...A SECOND DEVELOPS
SATURDAY AFTERNOON/EVENING. AREAS OF IFR/LIFR IN FOG SATURDAY NIGHT.
SOME CONCERN FOR STRONG WIND GUSTS FROM THUNDERSTORMS.
SUNDAY
MVFR CIGS/VSBYS IN SHOWERS. POTENTIAL FOR BRIEF IFR BOS-PVD-FMH-HYA-
ACK.
MONDAY-TUESDAY
GENERALLY VFR. POTENTIAL MVFR MONDAY AFTERNOON WITH DIURNAL
CLOUDS/SHOWERS...MAINLY MHT-ORH-BOS.
&&
.MARINE...
PERSISTENT SW FLOW EXPECTED TO PRODUCE SEAS AROUND 5 FT SOUTHERN
OUTER WATERS...AND THUS SCA THERE. FOG MAY BE LOCALLY DENSE AGAIN
TONIGHT...BUT IMPROVING BY MID MORNING FRIDAY. RELATIVE LIGHT WINDS
THROUGH THE PERIOD EXCEPT FOR STRONG GUSTS IN VICINITY OF TSTMS
LATE THIS AFTERNOON AND EARLY EVENING...MAINLY N OF PYM. WIDESPREAD
FOG MAY REDEVELOP LATE FRIDAY NIGHT.
OUTLOOK...SATURDAY THROUGH TUESDAY...
SATURDAY-SUNDAY
POTENTIAL FOR ROUGH SEAS IN SOUTHWEST TO WEST FLOW...BEST CHANCE
WILL BE ON THE OUTER WATERS AND ON BLOCK ISLAND SOUND/RI SOUND. A
SMALL CRAFT ADVISORY MAY BE NEEDED.
MONDAY-TUESDAY
LIGHTER WINDS AND SEAS. NO HEADLINES ANTICIPATED.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT FRIDAY
FOR ANZ254>256.
&&
SYNOPSIS...WTB/THOMPSON
NEAR TERM...THOMPSON
SHORT TERM...THOMPSON
LONG TERM...WTB/THOMPSON
AVIATION...WTB/THOMPSON
MARINE...WTB/THOMPSONHazardous weather outlook, Jun 3, 1:06 PM EDT, 3 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 106 PM EDT THU JUN 3 2010 CTZ002>004-MAZ002>022-026-NHZ011-012-015-RIZ001>008-041715- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-NORTHERN MIDDLESEX MA-CHESHIRE NH- EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 106 PM EDT THU JUN 3 2010 ...SEVERE THUNDERSTORM WATCH 250 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG OR POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MAZ023-024-041715- DUKES MA-NANTUCKET MA- 106 PM EDT THU JUN 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG THUNDERSTORMS ARE POSSIBLE ON SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ232-233-254-255-041715- NANTUCKET SOUND-VINEYARD SOUND- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- 106 PM EDT THU JUN 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230-231-234>237-250-251-256-041715- BOSTON HARBOR-CAPE COD BAY-BUZZARDS BAY-RHODE ISLAND SOUND- NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 106 PM EDT THU JUN 3 2010 ...SEVERE THUNDERSTORM WATCH 250 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG THUNDERSTORMS ARE POSSIBLE SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jun 3, 1:51 PM EDT, 3 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 151 PM EDT THU JUN 3 2010 CTZ002-031830- HARTFORD CT- 151 PM EDT THU JUN 3 2010 AT 148 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND SMALL HAIL 4 MILES NORTHWEST OF BRISTOL...MOVING EAST AT 20 MPH. * SOME LOCATIONS AFFECTED INCLUDE...BRISTOL...BURLINGTON... PLAINVILLE...CANTON...FARMINGTON...AVON...NEW BRITAIN... NEWINGTON...WEST HARTFORD...WETHERSFIELD...HARTFORD AND BLOOMFIELD. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED ROADS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. && LAT...LON 4191 7270 4168 7264 4164 7299 4179 7302 MLE
Special weather statement, Jun 3, 1:55 PM EDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
155 PM EDT THU JUN 3 2010
NHZ012-015-031900-
EASTERN HILLSBOROUGH NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
155 PM EDT THU JUN 3 2010
AT 152 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
SMALL HAIL OVER GOFFSTOWN...OR ABOUT 7 MILES NORTHWEST OF
MANCHESTER...MOVING EAST AT 25 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...BEDFORD AND MANCHESTER.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4306 7163 4307 7151 4304 7148 4304 7146
4303 7144 4302 7141 4300 7139 4297 7138
4292 7163 4309 7171 4311 7165Special weather statement, Jun 3, 4:06 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 406 PM EDT THU JUN 3 2010 MAZ004-005-026-032045- CENTRAL MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA-NORTHWEST MIDDLESEX COUNTY MA- 406 PM EDT THU JUN 3 2010 AT 405 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH ALONG A LINE EXTENDING FROM LUNENBURG TO 7 MILES SOUTHWEST OF PRINCETON...OR ALONG A LINE EXTENDING FROM 5 MILES EAST OF FITCHBURG TO 13 MILES NORTHWEST OF WORCESTER...MOVING EAST AT 25 MPH. * SOME LOCATIONS AFFECTED INCLUDE...PRINCETON...LEOMINSTER... SHIRLEY...GROTON...AYER...STERLING...LANCASTER...DUNSTABLE... HARVARD...CLINTON...LITTLETON...BOLTON...WESTFORD...BOXBOROUGH... STOW...MAYNARD...LOWELL...DRACUT...CHELMSFORD...CARLISLE AND ACTON. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. && LAT...LON 4270 7127 4240 7139 4239 7208 4263 7179 JFP
Special weather statement, Jun 3, 4:08 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
408 PM EDT THU JUN 3 2010
MAZ005>007-NHZ012-032115-
CENTRAL MIDDLESEX COUNTY MA-EASTERN ESSEX MA-EASTERN HILLSBOROUGH
NH-WESTERN ESSEX MA-
408 PM EDT THU JUN 3 2010
AT 405 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH NEAR
METHUEN AND SALEM...MOVING EAST AT 25 MPH.
* SOME LOCATIONS AFFECTED INCLUDE...HAVERHILL...
GROVELAND...MERRIMAC...NEWBURY...WEST NEWBURY...GEORGETOWN...
AMESBURY...NEWBURYPORT...ROWLEY AND SALISBURY.
FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND.
&&
LAT...LON 4287 7086 4287 7081 4283 7081 4272 7078
4270 7131 4277 7133 4274 7119 4280 7119
4282 7117 4282 7112 4281 7107 4286 7103
4289 7092 4289 7089
MLESpecial weather statement, Jun 3, 4:47 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 447 PM EDT THU JUN 3 2010 MAZ004-005-014-032145- CENTRAL MIDDLESEX COUNTY MA-NORTHERN WORCESTER MA-SOUTHEAST MIDDLESEX MA- 447 PM EDT THU JUN 3 2010 AT 442 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND PENNY SIZED HAIL 3 MILES WEST OF STOW...OR ABOUT 11 MILES NORTHWEST OF FRAMINGHAM...MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS AFFECTED INCLUDE...STOW...MAYNARD...BOXBOROUGH... ACTON...CONCORD AND CARLISLE. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. && LAT...LON 4258 7137 4245 7126 4238 7155 4247 7161 MLE
Special weather statement, Jun 3, 4:56 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 456 PM EDT THU JUN 3 2010 MAZ004-011-012-032145- EASTERN HAMPDEN MA-NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA- 456 PM EDT THU JUN 3 2010 AT 451 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH 2 MILES NORTH OF WALES...OR ABOUT 16 MILES EAST OF SPRINGFIELD...MOVING EAST AT 30 MPH. * SOME LOCATIONS AFFECTED INCLUDE...HOLLAND...STURBRIDGE... SOUTHBRIDGE...CHARLTON...DUDLEY...WEBSTER...OXFORD...AUBURN... MILLBURY...SUTTON...DOUGLAS AND WHITINSVILLE. FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT THURSDAY EVENING FOR NORTHERN CONNECTICUT AND MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE AND CENTRAL RHODE ISLAND. && LAT...LON 4229 7172 4203 7164 4203 7230 4214 7231 JFP
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 12:07 AM EDT | Dense Fog Advisory | BOX | Barnstable, Bristol, Dukes, Nantucket, Plymouth | 11 hr |
| Jun 3, 4:33 AM EDT | Small Craft Advisory for Hazardous Seas | BOX | 32 hr | |
| Jun 3, 4:06 PM EDT | Special Weather Statement | BOX | Middlesex | 39 min |
| Jun 3, 4:25 PM EDT | Special Marine Warning | BOX | 95 min | |
| Jun 3, 4:47 PM EDT | Special Weather Statement | BOX | Middlesex | 58 min |
| Jun 3, 4:56 PM EDT | Special Weather Statement | BOX | Worcester | 49 min |
| Jun 3, 5:26 PM EDT | Special Marine Warning | BOX | 64 min | |
| Jun 3, 5:34 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Worcester | 41 min |
| Jun 3, 5:52 PM EDT | Special Marine Warning | BOX | 23 min | |
| Jun 3, 6:08 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Norfolk | 22 min |
| Jun 3, 6:14 PM EDT | Special Weather Statement | BOX | Suffolk | 61 min |
| Jun 3, 6:15 PM EDT | Special Marine Warning | BOX | 60 min | |
| Jun 3, 6:21 PM EDT | Severe Thunderstorm Warning | BOX | Norfolk, Suffolk | 24 min |
Nearby
Severe Thunderstorm Warnings in Massachusetts, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.